MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE
Model Number SVS-V6-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent spiration valve placement for the treatment of emphysema.The patient was placed on general anesthesia and the left lower lobe was treated.A total of three valves (2x svs-v7-00, svs-v6-00) were successfully placed in the left lower lobe (7mm in lb9+10, 7mm in lb7+8, and 6mm in lb6).During the spiration valve placement procedure, the physician treated the last airway (lb6) to be occluded with a 7mm valve.The physician felt the size was not ideal for the lb6 airway and in accordance with the labeling removed it, replacing it with a 6mm valve.The placement of this valve did not satisfy the physician, and again in accordance with the labeling subsequently removed this valve as well.It was replaced with another 6mm valve which successfully occluded lb6.The procedure was completed, and the patient was observed post operatively.On the same day, a post procedure chest x-ray showed the patient developed pneumothorax requiring chest tube placement extending hospitalization.Three days later the pneumothorax resolved and chest tube was removed.The patient was discharged four days post procedure.This event is being reported for the pneumothorax which required chest tube placement.There was no reported device malfunction.
 
Additional Manufacturer Narrative
A total of three valves were placed in the patient (two svs-v7-00, one svs-v6-00) for a total of three related event reports filed separately for the same patient procedure.This is report three of three associated with this event.Pneumothorax is the most common device related serious adverse event that is associated with the spiration valve system.In the emprove study, the incidence of serious pneumothorax was 14.2%, with over 75% of the serious pneumothorax events occurring within the first 3 days post-procedure.Early-onset pneumothorax in the treatment group likely resulted from lung conformation changes due to acute reduction in lung volume by valve therapy, triggering rapid expansion of the ipsilateral non-targeted lobe leading to pneumothorax.(criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration® valve system (emprove): a multicenter, open-label, randomized control trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).However, it should be noted that pneumothorax events are also recognized as an indicator of successful target lobe occlusion and when managed according to published expert guidelines (valipour a, slebos dj, de oliveira hg, et al.Expert statement: pneumothorax associated with endoscopic valve therapy for emphysema -- potential mechanisms, treatment algorithm and case examples.Respiration 2004 2014;87(6): 513-521.Doi:10.1159/000360642), subjects with pneumothorax events experienced clinical benefits similar to that in subjects without pneumothorax events (criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration valve system (emprove).A multicenter, open-label, randomized control trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).The reported event aligns with the experience in the emprove clinical trial and is an expected adverse event associated with the spiration valve system.

Brand Name
VALVE IN CARTRIDGE, 6MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17552950
Report Number3004450998-2023-00047
Device Sequence Number6967633
Product Code NJK
UDI-Device Identifier00896506002293
UDI-Public896506002293
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V6-00
Device Lot NumberWS257309
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite